Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 371, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 10, 2007, 12:13 PM CDT for Boyd County, Holt County, Nebraska. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2007, 12:13 PM CDT (17:13 UTC)
- Expired
- Aug 10, 2007, 12:38 PM CDT
- In force
- 25 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Boyd County, NE, Holt County, NE
The radar
The Sioux Falls radar (KFSD), 165 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 12:28 PM CDT | HAIL 1.25 | 6 Ese Lynch, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 5.2 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 492 J/kg
- Mixed-layer CIN
- -403 J/kg
- Mixed-layer LCL
- 2294 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 101713 SVRLBF NEC015-089-101745- /O.NEW.KLBF.SV.W.0371.070810T1713Z-070810T1745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1213 PM CDT FRI AUG 10 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BOYD COUNTY IN NORTH CENTRAL NEBRASKA... NORTHEASTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 1245 PM CDT * AT 1212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR LYNCH...OR ABOUT 13 MILES SOUTHEAST OF SPENCER...AND MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... REDBIRD STATE WILDLIFE MANANGEMENT AREA BY 1220 PM CDT... MONOWI BY 1225 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4293 9850 4276 9866 4254 9831 4285 9832 $$ 13
2 follow-up statements
000 WWUS53 KLBF 101732 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1231 PM CDT FRI AUG 10 2007 NEC015-089-101745- /O.CON.KLBF.SV.W.0371.000000T0000Z-070810T1745Z/ HOLT NE-BOYD NE- 1231 PM CDT FRI AUG 10 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR SOUTHEASTERN BOYD AND NORTHEASTERN HOLT COUNTIES... AT 1227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR REDBIRD STATE WILDLIFE MANANGEMENT AREA...OR ABOUT 19 MILES SOUTHEAST OF SPENCER...MOVING SOUTHEAST AT 25 MPH. AT 1228 PM CDT...HALF DOLLAR SIZE HAIL WAS REPORTED SOUTHEAST OF LYNCH IN BOYD COUNTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4293 9850 4276 9866 4254 9831 4285 9832 $$ 13
000 WWUS53 KLBF 101738 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1238 PM CDT FRI AUG 10 2007 NEC015-089-101748- /O.CAN.KLBF.SV.W.0371.000000T0000Z-070810T1745Z/ HOLT NE-BOYD NE- 1238 PM CDT FRI AUG 10 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOYD AND NORTHEASTERN HOLT COUNTIES IS CANCELLED... THE STORM WHICH HAD PROMPTED THE WARNING HAD MOVE EAST OF THE COUNTIES AND NO LONGER POSED AN IMMEDIATE THREAT. ADDITIONAL THUNDERSTORMS...SOME OF WHICH MAY BECOME SEVERE...WILL BE POSSIBLE LATER THIS AFTERNOON AND EVENING. LAT...LON 4293 9850 4276 9866 4254 9831 4285 9832 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:44 AM CDT, 8 hours 29 minutes earlier.
Area forecast discussion, Aug 10, 3:44 AM CDT, 8 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 344 AM CDT FRI AUG 10 2007 .SYNOPSIS... RADAR COMPOSITE SHOWS CONVECTION SPREADING INTO THE PANHANDLE ZONES. ACROS THE NORTHEAST...STRONG CONVECTION IS ONGOING. AT THE SURFACE...DEWPOINTS IN THE WEST ARE IN THE 40S WITH 60S IN THE EAST. A SURFACE TROUGH EXTENDS THROUGH THE PANHANDLE. VAD WIND PROFILER AND REGIONAL PROFILERS INDICATE A LLJET OF 35-45KT. WATER VAPOR PLACES A LOW WORKING ONSHORE IN NORTHWEST WA AND A RIBBON OF SUBTROPICAL MOISTURE EXTENDING FROM MEXICO INTO CENTRAL AND EASTERN NEB. && .DISCUSSION... DRYLINE/TROUGH PUSHES EAST TODAY. MODELS NOT CLEAR ON INTIATION ALONG THE TROUGH. HAVE GONE WITH THE NAM AND SREF. SOUNDINGS INDICATE STORMS ACROSS THE WEST WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS IN HIGH BASED ACTIVITY. HOT TEMPS AND DEEP MIXING ARE EXPECTED. FOR THE WEEKEND...IDEA IS THAT THE UPPER RIDGE WILL BE CENTERED OVER THE CENTRAL CONUS. HOT ON SATURDAY GENERALLY AROUND 100. WITH THE SURFACE TROUGH THROUGH...MOISTURE SHOULD BE LIMITED AND HAVE MAINTAINED THE DRY FORECAST. LOW LEVEL FLOW BECOMES EASTERLY ON SUNDAY WITH COOLER TEMPS WITH MORE HUMIDIY. WARM FRONT DEVELOPS AND CONVECTION IS EXPECTED ON THE PERIFERY OF THE UPPER RIDGE. BOTH THE NAM AND GFS ARE ON BOARD WITH THIS. FOR THE REMAINDER OF THE FORECAST...CONTINUED HOT UNTIL A POSSIBLE COLD FRONT MID WEEK. 18Z GFS WAS A BIT MORE PROMISING AS THE DRIVING FORCE WILL BE AN UPPER LOW CURRENTLY OVER THE NORTHWEST TERRITORIES. 18Z RUN BROUGHT 540 THICKNESSES INTO CENTRAL SK AND MB. 00Z GFS IS A BIT FURTHER NORTH AND QUICKER EAST. && .AVIATION... TRW- TO CONTINUE OVER NORTHERN NEBRASKA THROUGH THE EARLY MORNING HOURS. TRW- EXPECTED TO DEVELOP OVER EASTERN NEBRASKA PANHANDLE THROUGH NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON AND THIS EVENING. && .FIRE WEATHER... A RED FLAG WARNING WILL BE ISSUED FOR THE WESTERN FIRE WEATHER ZONE. SHERIDAN COUNTY IS THE MOST FAVORED. RH VALUES THERE MAY DROP TO 10-12 PERCENT. WINDS ARE MARGINAL...BUT WITH MIXING ABOVE H6...GUSTY CONDITIONS CANNOT BE RULED OUT. IN ADDITION...TS WILL BE CAPABLE OF PRODUCING EVEN STRONGER GUSTS...ALONG WITH LITTLE RAIN AND LIGHTNING STRIKES. && .LBF WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR NEZ204. && JMC/POWER
Hazardous weather outlook, Aug 10, 10:41 AM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1041 AM CDT FRI AUG 10 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-111200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1041 AM CDT FRI AUG 10 2007 /941 AM MDT FRI AUG 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THROUGH THE AFTERNOON AND EVENING HOURS ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. THE AREA OF CONCERN WILL BE MAINLY NORTH OF INTERSTATE 80. SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE WITH WIND GUSTS OVER 60 MPH AND LARGE HAIL THE MAIN THREATS. DRY...WINDY CONDITIONS COMBINED WITH THE POSSIBLY OF THUNDERSTORMS WITH LITTLE RAINFALL THIS AFTERNOON AND THIS EVENING WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS OVER WESTERN NEBRASKA...WEST OF A LINE FROM HYANNIS TO OGALLALA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HOT AND DRY CONDITIONS WILL PERSIST THROUGH THE WEEKEND OVER WESTERN NEBRASKA WHERE THE FIRE WEATHER THREAT WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
In the hours before
Local storm report, Aug 10, 7:54 AM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
754 AM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST BUTTE 42.91N 98.85W
08/09/2007 E60 MPH BOYD NE CO-OP OBSERVER
4 TO 6 INCH DIAMETER TREE LIMBS DOWN IN BUTTE.
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:19 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 41 min |
| Aug 9, 7:26 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 34 min |
| Aug 9, 7:43 PM CDT | Tornado Warning | LBF | Holt | 32 min |
| Aug 9, 7:56 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 64 min |
| Aug 9, 8:06 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 54 min |
| Aug 9, 8:12 PM CDT | Tornado Warning | LBF | Holt | 33 min |
| Aug 9, 8:35 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 25 min |
| Aug 9, 8:35 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 40 min |
| Aug 9, 8:40 PM CDT | Tornado Warning | LBF | Holt | 35 min |
| Aug 9, 9:07 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 38 min |
| Aug 9, 10:18 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt | 27 min |
| Aug 10, 1:10 AM CDT | Severe Thunderstorm Warning | LBF | Holt | 50 min |
| Aug 10, 1:20 AM CDT | Tornado Warning | LBF | Holt | 41 min |
| Aug 10, 2:40 AM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 35 min |
| Aug 10, 4:00 AM CDT | Red Flag Warning | LBF | Arthur, Cherry, Deuel, Garden, Grant, Keith and 1 more | 18 hr |
| Aug 10, 5:54 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 51 min |
| Aug 10, 6:45 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.